I like hearing about people's experiences as well. no one in the real world seems to understand the pain you go through in this hell. everyone has a different experience and should be allowed to share that with others
Pleeeaaaasseee share before I go full-speed ahead with this, and the time comes for me to go back to college and I want to get off of it in order to be able to focus...I want to know the potential damage I could be causing myself by trying to withdrawal!! PLEASE
Dude, you could win with benzos, I don't question that. People can go on them for years and live in a state of total calmness, diminished DP, lessened depression etc..There are people here and elsewhere who are examples. The problem is that this is a hit or miss drug. If you miss, you are going to sink into a sh itpot deeper than your mind can fathom. You think your depression or DP is bad now? They will get 1000 times worse, plus hundreds of other symptoms appear that make DP look like a walk through a rose garden.
To answer your question, the benzo's never made me more depressed and actually worked quite well until I started to withdrawal. Other people do experience depression ranging from moderate to severe on the drugs. That's a common fact.
As far as the pain. Want the symptoms?
-Burning all over my body: In my back, stomach, head, spinal cord, legs
-Inability to sit still(Akathisia.) Was institutionalized because of this.
-Head squeezing, tightness from hell
-Total exhaustion. Inability to get out of bed or do anything for weeks at a time.
-Inability to handle stimulus. Having to stay in my room, because the slightest stimulation would wig me out.
-Muscle tightness all over.
--anxiety attacks, adrenaline rushes lasting days at a time.
That's what could happen if this drug bites you in the ass.
What if your family gives up on you? I feel like giving up because I do not think they understand! I feel like giving up right now. Benzos have ruined my life. I have no people to support me and my whole world to be against me. I just dont get why I am the one who should be in this situation. I dont know who I am writing to or if anyone understands. I just feel like everyone around me hates me. I need someone to tell me how to deal with my family!!! I live at home... yeah im a loser but i have so many people to judge me and i cant take it... not much longer
Klonopin saved my life. If I'd continued having the panic attacks, I'd have lost it. I know I was at the end of my rope when I was finally prescribed Klonopin (after a swath of bad experiences with antidepressants) and it worked so well...killed off the attacks and let me get my wits about me again. After about a month of daily use I started only taking it when I felt overly stressed or felt some anxiety start to build again - maybe once every 3-4 days. I didn't have any withdrawal issues but then I wasn't on it for long. I still use it a couple times a week as I'm a poor sleeper, which contributes to anxiety, and with Klonopin I have a totally deep restful sleep and wake up feeling great - it doesn't give me the "zombie effect". I can't say enough about it, although obviously many other people don't have the same experience.
Have been on 8mg a day for about three years - was great at first - no anxiety - fantastic sleep - clear head - reduced visuals - but the positive effect wore off after a few months ...
Then my vision got a bit more blurry and my memory was non-existent ..
Comfortably numb is the phrase that comes to mind but at best it's a non-existence and an avoidance tactic - but gives much needed short term relief at the outset ..
Didn't really reduce my dp/dr but made me care less about it.
Also was getting depressed on it.
Tapered from 8mg to 0.5mg in about three weeks and then held it at 0.5 for about a month and stopped altogether about a month ago.
I am lucky enough to have had no withdrawal symptoms at all but I realise that withdrawal hell is just the luck of the draw and you don't know how it's going to take you until you've already formed a habit.
I've tried over 20 drugs now and I don't think drugs are the answer to dp/dr - no more for me ever from now on.
Was on 2 mg/day for nearly three years. At the beginning, I thought klono was a savior drug -- my dr dropped precipitously. But then a couple of months passed and all that changed, back to my normal dr state. So I decided to come off of it and went from 2 mg to 1.5 mg with a once step taper no problem. I guess I hadn't met the so-called threshold state. This was two years ago. Then went from 1.5 mg to 1 mg and all hell broke loose. At the time, I wasn't really stable enough to deal, so I went back to 1.5 mg and stabilized over a couple of weeks. Anyway, flashing forward two years, over the last few weeks I've started to taper and noticed that I could do it quite easily. Went down by 0.25 mg steps and just felt a little anxiety. However, as soon as I hit 0.5 mg I have suddenly developed a lot of Pure Narcotic's withdrawal symptoms: light and sound sensitivity, a crushing feeling in my head, burning feeling in my head, concentration probs, memory probs, dizziness, exhaustion, etc. Basically I feel like crap. So I'm stopping at 0.5 mg/day and praying that the symptoms go away.
I've been on Klonopin for a few weeks now (only taking it when needed) and I must say it has helped me a lot. It helps with the panic attacks immensely, and also relieves the anxious feeling when it begins to start. It has helped my DPD slightly, because it helps to keep me alert.
Been two months now since stopping Klonopin/Clonazepam completely after tapering from 8mg to 0.5mg over about four to six weeks.
Have had no withdrawal symptoms and generally feel better without it. Sleeping OK but waking earlier. Memory returned to normal and blurry vision gone. Feeling much more motivated and a bit more realistic about getting on with things.
It seems not everyone gets horrendous, long drawn-out withdrawal but you don't know how it'll grab until you stop taking Klonopin and I count myself very fortunate in that respect.
I took Klonopin clonazapam rivitral what ever you wanna call it for 4 years for anxiety problems b4 i ever had dp i quit and didnt have next to any withdrawls some sleep disturbance but other wise got off pretty easy..
only took up 1 mg a day but no prob getting off of it and now im on again to help the dp so lifting some days doesnt do a damb thing others but i think its the right medicine for this disorder???
This is an older thread, you may not receive a response, and could
be reviving an old thread. Please consider creating a new thread.
Depersonalization Support Forum
A forum community dedicated to support for those living with depersonalization disorder. Come join the discussion about treatment, health, life styles, spirituality, medication, research, recovery, and more!